Aspar Hot Lemon PowdersOut of date information, search another
Lem Plus Powders Aspar Hot Lemon powders
Each sachet contains:-Paracetamol BP 650mg
For the symptomatic relief of influenza and feverish colds, rheumatic and muscular aches and pains, and for the treatment of headache and sore throat.
ADULTS: One sachet every 4 hours as required.
Not to be repeated more than 4 times in any 24 hour period. Dose not to be repeated more frequently than 4 hour intervals. Dosage should not be continued for more than 3 days without consulting a doctor.
CHILDREN: Not recommended for children under 12 years.
Known hypersensitivity to paracetamol and/or any other of the constituents.
Do not exceed the stated dose
• If symptoms persist for more than 3 days consult your doctor
• If you are receiving a course of medicinal treatment consult your doctor before taking this product.
• Do not take this medicine if you are taking any other product containing PARACETAMOL.
• Contains PARACETAMOL
• Do not give to children under 12 years.
Paracetamol should be given with care in patients with impaired liver or kidney function, and to patients taking other drugs that affect the liver. Liver function tests may be required at periodic intervals during high dose or longterm therapy, especially in patients with pre-existing hepatic disease. Care should be taken in giving paracetamol to patients with alcohol dependence or alcoholic liver disease. Care should be taken giving paracetamol to patients with glucose - 6 - phosphate dehydrogenase deficiency. Caution is advised in patients with cardiovascular disease or those on a sodium restricted diet who should not used buffered paracetamol without medical advice.
Alcohol and hepatotoxic medications reduce the capacity of the liver to metabolise paracetamol. Chronic use of paracetamol enhances the effects of anticoagulants. Cholestyramine reduces absorption of paracetamol. Metoclopramide and domperidone accelerate absorption of paracetamol. Plasma levels of chloramphenicol may increase with concurrent administration of paracetamol.
Concurrent use of paracetamol with NSAID may increase the risk of adverse renal affects. Prolonged concurrent used of paracetamol and aspirin or other salicylate may increase the risk of renal damage (such as analgesic nephropathy and renal papillary necrosis).
Effervescent preparations of paracetamol which contain a high sodium concentration may increase the risk of oedema and/or hypernatraemia when administered concurrently with adrenocorticoids, anabolic steroids, androgens or ACTH. Oral tetracyclines may form non-absorbable complexes with the buffering agents present in effervescent preparations, these medications should be taken 1-2 hours apart.
Interactions with laboratory tests: paracetamol may interfere with a number of test results; blood glucose, urate, bilirubin, lactate dehydrogenase and
transaminase concentrations, urine 5-hydroxyindoleactic acid determination, prothrombin time and pancreatic function using benitromide.
Paracetamol crosses the placenta. There is no known hazard in normal dosage, but like all non-essential medications paracetamol should be avoided especially during the first trimester unless considered essential by the physician. Paracetamol is excreted in the breast milk but there is no evidence that this is clinically significantly.
Side effects are usually mild, although haematological reactions, blood dyscrasias and anaemia have been reported. Rashes and other allergic reactions occur occasionally. There are isolated reports of thrombocytopenic purpura, methaemoglobinaemia and agranulocytosis. Rarely renal colic, sterile pyuria, uraemia, azotaemia, acute pancreatitis and hepatitis have occurred.
Liver damage is possible in adults who have taken 10g or more of paracetamol. Ingestion of 5g or more of paracetamol may lead to liver damage if the patient has risk factors (see below).
If the patient:
A. is on long term treatment with carbamazepine, phenobarbital, phenytoin, primidone, rifampicin, St John’s Wort or other drugs that induce liver enzymes.
B. regularly consumes ethanol in excess of recommended amounts.
C. Is likely to be glutathione deplete e.g. eating disorders, cystic fibrosis, HIV infection, starvation, cachexia.
Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, and death. Acute renal failure with acute tubular necrosis, strongly suggested by loin pain, haematuria and proteinuria, may develop even in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis have been reported.
Immediate treatment is essential in the management of paracetamol overdose. Despite a lack of significant early symptoms, patients should be referred to hospital urgently for immediate medical attention. Symptoms may be limited to nausea or vomiting and may not reflect the severity of overdose or the risk of organ damage. Management should be in accordance with established treatment guidelines, see BNF overdose section.
Treatment with activated charcoal should be considered if the overdose has been taken within 1 hour. Plasma paracetamol concentration should be measured at 4 hours or later after ingestion (earlier concentrations are unreliable). Treatment with N-acetylcysteine may be used up to 24 hours after ingestion of paracetamol; however, the maximum protective effect is obtained up to 8 hours post-ingestion. The effectiveness of the antidote declines sharply after this time. If required the patient should be given intravenous N-acetylcysteine, in line with the established dosage schedule. If vomiting is not a problem, oral methionine may be a suitable alternative for remote areas, outside hospital. Management of patients who present with serious hepatic dysfunction beyond 24h from ingestion should be discussed with the NPIS or a liver unit.
Paracetamol is an effective analgesic and antipyretic agent but has only weak anti-flammatory properties. Its mechanism of action is not fully understood.
It has been suggested that it may act predominantly by inhibiting prostaglandin synthesis in the CNS and to a lesser extent through a peripheral action by blocking pain-impulse generation. The peripheral action may also be due to inhibition of prostaglandin synthesis or to inhibition of the synthesis or actions of other substances that sensitise pain receptors to mechanical or chemical stimulation. Paracetamol probably produces an antipyretic action by a central effect on the hypothalamic heat-regulating centre to produce peripheral vasodilation resulting in increased blood flow through the skin, sweating and heat loss. The central action probably involves inhibition of prostaglandin synthesis in the hypothalamus. The drug has no effect on the cardiovascular and respiratory systems, and unlike salicylates it does not cause gastric irritation or bleeding.
Paracetamol is readily absorbed from the gastrointestinal tract with peak plasma concentrations occurring about 30 minutes to 2 hours after ingestion.
It is metabolised in the liver (90-95%) and excreted in the urine mainly as glucuronide and sulphate conjugates. Less than 5% is excreted as unchanged paracetamol. The elimination half-life varies from about 1 to 4 hours. Plasma protein binding is negliable at therapeutic concentrations but increases with increasing concentrations.
A minor hydroxylated metabolite (n-acetyl-p-benzoquinoneimine) which is usually produced in very small amounts by mixed function oxidases in the liver and which is usually detoxified by conjugation with liver glutathione may accumulate following paracetamol overdosage and cause liver damage. The time to peak concentrations of paracetamol is 0.5 to 2 hours, the time to peak effect 1 to 3 hours and the duration of action 3 to 4 hours.
Ascorbic Acid BP Sucrose BP Sodium Citrate BP Tartaric Acid BP Citric Acid BP Starch BP
Spray Dried Lemon Juice Lemon Aroma Sodium Cyclamate Colour E100
3 years from the date of manufacture.
Store in a dry place below 25 °C. Keep out of the reach of children
Nature and contents of container
5 or 10 Sachets.
Special precautions for disposal
Aspar Pharmaceuticals Limited 29-30 Capitol Way Colindale London NW9 0EQ United Kingdom